MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number was not provided.The investigation determined that the anti-hcv g2 elecsys e2g 300 assay performed within specifications.Further testing of the sample was conducted with the anti-hcv ii assay on a cobas e 601 analyzer, generating a result of 10.74 coi (reactive).The sample was also tested with the fujirebio inno-lia hcv score, which was negative.A review of the available data indicated that the reported false positive result was most likely sample-related.Additional testing, including the fujirebio inno-lia hcv score and other confirmatory methods, yielded negative results, supporting the conclusion of a false positive.Calibration and quality control data were not provided, which limited the investigation.The reagent was confirmed to be performing as expected, and no product issue was identified.
 
Event or Problem Description
The initial reporter alleged a false positive result for one patient sample tested with the elecsys anti-hcv ii assay.On (b)(6) 2021, the patient sample was tested with the anti-hcv g2 elecsys e2g 300 assay and generated a result of 13.4 coi (reactive).A new blood sample from the same patient was tested on (b)(6) 2021, generating a result of 10.8 coi (reactive).Additional testing of the sample from (b)(6) 2021 included abbott architect, which was negative; an antibody test (monolisa biorad elisa), which was negative; and an immunoblot (fujirebio inno-lia), which was negative.Polymerase chain reaction (pcr) testing was also negative.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23098317
Report Number1823260-2025-03238
Device Sequence Number18478439
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number07026889190
Device Lot Number53025201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown